Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 36, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 20, 2009, 2:31 PM EDT for Colleton County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2009, 2:31 PM EDT (18:31 UTC)
- Expired
- Apr 20, 2009, 3:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 201831 SVRCHS SCC029-201915- /O.NEW.KCHS.SV.W.0036.090420T1831Z-090420T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 231 PM EDT MON APR 20 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 315 PM EDT * AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WALTERBORO TO 7 MILES SOUTHWEST OF WHITE HALL...OR ALONG A LINE EXTENDING FROM WALTERBORO TO YEMASSEE...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... HENDERSONVILLE... WALTERBORO... WHITE HALL... RITTER... ROUND O...GREEN POND... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. && LAT...LON 3305 8044 3275 8045 3269 8080 3294 8080 TIME...MOT...LOC 1831Z 239DEG 29KT 3292 8070 3266 8077 $$
2 follow-up statements
000
WWUS52 KCHS 201847
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT MON APR 20 2009
SCC029-201915-
/O.CON.KCHS.SV.W.0036.000000T0000Z-090420T1915Z/
COLLETON SC-
247 PM EDT MON APR 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL COLLETON COUNTY...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WALTERBORO TO NEYLES TO
GREEN POND...OR ALONG A LINE EXTENDING FROM WALTERBORO TO 9 MILES
SOUTHEAST OF WALTERBORO TO 13 MILES SOUTH OF WALTERBORO...MOVING
NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3295 8071 3305 8044 3275 8045 3271 8068
TIME...MOT...LOC 1847Z 239DEG 29KT 3291 8062 3284 8053
3273 8062
$$000
WWUS52 KCHS 201912
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT MON APR 20 2009
SCC029-201922-
/O.EXP.KCHS.SV.W.0036.000000T0000Z-090420T1915Z/
COLLETON SC-
312 PM EDT MON APR 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLETON COUNTY WILL
EXPIRE AT 315 PM EDT...
AT 312 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3295 8071 3305 8044 3275 8045 3271 8068
TIME...MOT...LOC 1912Z 239DEG 29KT 3301 8042 3294 8033
3283 8042
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:56 PM EDT, 35 minutes earlier.
Area forecast discussion, Apr 20, 1:56 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT MON APR 20 2009
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND WILL MOVE
ACROSS THE AREA TONIGHT...FOLLOWED BY A REINFORCING COLD FRONT
TUESDAY NIGHT. HIGH PRESSURE WILL THEN BUILD OVER THE REGION AND
WILL PERSIST THROUGH THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
REGION REMAINS WITHIN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.
MONDAY AFTERNOON...ISOLATED SHOWERS/THUNDERSTORMS WERE DEVELOPING
ALONG A MARINE/DEWPOINT BOUNDARY OVER THE FORECAST AREA.
MEANWHILE...A COLD FRONT WAS APPROACHING WESTERN COUNTIES OF THE
FORECAST AREA. HIGH TEMPERATURES IN THE UPPER 70S/LOWER 80S AWAY
FROM THE IMMEDIATE COAST AND DEWPOINTS ALONG/EAST OF THE MARINE
BOUNDARY IN THE LOWER TO MID 60S SUPPORTED SBCAPES AS HIGH AS
1500-2500 J/KG PER THE LATEST SPC MESOANALYSIS. COVERAGE/INTENSITY
OF THUNDERSTORMS MAY INCREASE WITHIN THIS UNSTABLE AIRMASS...AS
SYNOPTIC SCALE FORCING INCREASES AHEAD AN APPROACHING VORT
AXIS/WITHIN THE DEVELOPING RIGHT REAR QUADRANT OF A 100-120 KNOT
300-200 MB JET MAXIMUM EMERGING FROM THE NORTHERN GULF OF MEXICO
AND INTERACTS LOW LEVEL CONVERGENCE AHEAD OF THE SYNOPTIC COLD
COLD FRONT/IN THE VICINITY OF MESOSCALE BOUNDARIES.
MODEL KINEMATIC/THERMODYNAMIC PARAMETERS REMAIN QUITE IMPRESSIVE
FOR SEVERE WEATHER LATE THIS AFTERNOON AND THIS EVENING.
SPECIFICALLY...HEIGHT FALLS/SYNOPTIC FORCING...0-6 KM BULK SHEAR
EXCEEDING 50 KNOTS...SBCAPES 1500-2500 J/KG...700-500 MB WINDS
40-50 KNOTS...WET BULB ZERO HEIGHTS 8.5-10.5 KFT AND 500 MB COLD
ADVECTION ALL POINT TOWARD THE POTENTIAL FOR AT LEAST A FEW SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. FURTHER...
ENHANCED HELICITY NEAR THE MARINE/DEWPOINT BOUNDARY COULD SUPPORT
ISOLATED SUPERCELLS WITH A ATTENDANT LOW TORNADO THREAT. ALL
TOLD...THE FAVORABLE COMBINATION OF PARAMETERS CONTINUES TO JUSTIFY
A MENTION OF LARGE HAIL AND DAMAGING WINDS WITHIN PUBLIC
FORECASTS. HOWEVER...UPSTREAM 12Z SOUNDINGS DEPICTED CONSIDERABLE
700 MB WARMING/DRYING. THUS...STRONGER THAN EXPECTED MID LEVEL
WARMING/CAPPING COULD LIMIT THE SCOPE OF THIS EVENT...AND
ACCORDINGLY LIMITED POPS TO CHANCE.
LAKE WINDS...LOW LEVEL WINDS 25-35 KT AND VIGOROUS MIXING WILL
CONTINUE TO SUPPORT SW WINDS 25 TO 30 KT AT TIMES ON LAKE MOULTRIE...
ESPECIALLY NEAR THE S/W SHORELINE. THUS...MAINTAINED THE ONGOING
LAKE WIND ADVISORY THROUGH 00Z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE COLD FRONT LOOKS TO PUSH OFFSHORE MON EVE WITH SOME CONVECTION
STILL ONGOING ALONG THE LEADING EDGE OF THE SFC FRONT AND UPPER
LEVEL SHORTWAVE. BEST CHCS WILL BE N OF THE SAVANNAH RIVER AS
PRECIP WILL HAVE A SW TO NE TRAJECTORY SO HAVE HIGHLIGHTED
GREATEST POPS NE THEN TRENDING DOWN GOING INTO GA. PRECIP WILL
GRADUALLY END AS THE FRONT MOVES OFFSHORE...BUT THE UPPER LEVEL
LOW WILL DROP FURTHER SE INTO THE AREA LATE MON NIGHT INTO EARLY
TUE. SOME BUBBLE RIDGING AHEAD OF THE MEAN LONGWAVE TROUGH SHOULD
ALLOW FOR AT LEAST PARTIAL CLEARING...PROMOTING MIN TEMPS DROPPING
TO THE LOWER 50S AWAY FROM THE COAST AND UPR 50S NEAR THE SHORES.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE LARGE UPPER LOW OVER THE ERN CONUS WILL PUSH A SECONDARY
CDFNT TO THE AREA LATE TUE INTO TUE EVE. A DEEPER SWATH OF
MOISTURE ACCOMPANYING THIS FRONT MAY BE ENOUGH TO PRODUCE SOME
LOW-TOPPED ISOLD SHOWERS DURING THIS TIME. GIVEN THE PERSISTENT
NATURE OF THE GFS AND NAM DEPICTING THIS IDEA /WHILE BOTH THE
GEM AND NOGAPS HAVE MAINTAINED DRY FCSTS/...WILL MAINTAIN SLGT CHC
MENTION OF SHWRS. AM NOT EXPECTING TSTMS BUT WITH STRONG MID-
UPPER LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL NEAR AND OVER
THE REGION...IT IS NOT UNREASONABLE THAT SOME SHOWERS COULD
PRODUCE GUSTY WINDS. UNCERTAINTY IS TOO HIGH TO DELINEATE SEVERE
POTENTIAL ATTM ALTHOUGH THE SPC HAS PAINTED IN A /SEE TEXT/ AREA
OVER SRN GA.
DRIER AIR WILL THEN MOVE INTO THE AREA LATE TUE NIGHT INTO WED ON
THE LEADING EDGE OF EXTENSIVE HIGH PRESSURE. THIS HIGH PRESSURE
WILL SETTLE OVER THE SOUTHEAST STATES FOR THE LATTER HALF OF THE
WEEK...PROMOTING DRY WX FOR THE MAJORITY OF THE TIME. THE ONLY
QUESTIONS OF PRECIP LOOK TO COME FOR THE WEEKEND AS THE HIGH
PRESSURE AREA CENTERS ITSELF OVER THE ATLC...RESTORING AN ONSHORE
FLOW WHILE A RIDGE DEVELOPS W OF THE AREA. THIS LOOKS TO PROMOTE
GOOD SEABREEZE DEVELOPMENT BY THE END OF THE WEEK AND THE WEEKEND
AND COULD ALLOW FOR POP-UP TSTMS ALONG THE SEABREEZE SAT AND SUN.
GIVEN HIGH UNCERTAINTY IN THE TIMING/LOCATION OF SUCH
CONVECTION...WILL MAINTAIN SILENT 10 POPS FOR THE WEEKEND.
A BRIEF SHOT OF COOLER AIR CAN BE EXPECTED AS HIGH PRESSURE
SETTLES IN...BRINGING MAX TEMPS TO THE LOWER 70S AND MIN TEMPS TO
THE MID-UPR 40S FOR THE MIDDLE PART OF THE WEEK. HOWEVER...BY THE
END OF THE WEEK AND THE WEEKEND...MAX TEMPS WILL RISE TO THE LOWER
80S WITH MIN TEMPS IN THE MID-UPR 50S.
&&
.AVIATION /18Z MONDAY THROUGH FRIDAY/...
FORECAST ATTENTION FOCUSES ON CONVECTIVE TRENDS UNTIL 3-4Z.
AN UNSTABLE AIRMASS AND A SURFACE MARINE BOUNDARY/APPROACHING
UPPER TROUGH AND SURFACE COLD FRONT WILL CREATE CONDITIONS
FAVORABLE FOR SCATTERED SHOWERS/THUNDERSTORMS IN THE VICINITY OF
BOTH TERMINALS THROUGH THIS EVENING. ASIDE FROM BRIEF SHOWERS
POISED TO IMPACT KCHS EARLY...POTENTIAL COVERAGE REMAINS
INSUFFICIENT TO JUSTIFY ANYTHING MORE THAN VCSH/VCTS AND
ASSOCIATED CBS UNTIL THE COLD FRONT PASSES AFTER 3-4Z.
AMENDMENTS APPEAR ALL BUT CERTAIN AS NEAR TERM CONVECTIVE TRENDS
COME INTO FOCUS.
IN THE WAKE OF COLD FROPA OVERNIGHT INTO EARLY TUESDAY...LOW LEVEL
MOISTURE MAY REMAIN SUFFICIENT TO PRODUCE MVFR OR LOWER CEILINGS
AND/OR VISIBILITIES. HOWEVER...ADVECTION OF DRIER AIR MAY OFFSET
THIS TREND...THUS OPTED NOT TO INCLUDE ANY SUB-VFR CONDITIONS
OVERNIGHT.
VFR CONDITIONS WILL PERSIST THROUGH 18Z TUESDAY. ISOLATED
SHOWERS/THUNDERSTORMS WITH BRIEF MVFR CONDITIONS MAY PUSH INTO THE
REGION LATER TUESDAY AFTERNOON INTO TUESDAY EVENING.
EXTENDED AVIATION OUTLOOK...MOSTLY VFR CONDITIONS TO PREVAIL
THROUGH FRIDAY...ALTHOUGH LATE NIGHT/EARLY MORNING FOG CHANCES MAY
RETURN BY LATE IN THE WEEK.
&&
.MARINE...
THE COMBINATION OF A 30-40 KT LOW LEVEL JET ALONG WITH A TIGHT
PRESSURE GRADIENT RESULTING FROM A LARGE PRESSURE DIFFERENCE BETWEEN
ATLANTIC HIGH PRESSURE AND DEEP LOW PRESSURE IN THE GREAT LAKES
REGION WILL PRODUCE STRENGTHENING S-SW WINDS AND BUILDING SEAS TODAY
ACROSS THE MARINE COMMUNITY. THIS WILL RESULT IN SOLID SCA
CONDITIONS FOR MOST OF THE MARINE AREA WITH WINDS AS HIGH AS 20-25
KT AND GUSTY...WHILE SEAS BUILD AS HIGH AS 6 OR 7 FT. THE EXCEPTION
WILL BE ACROSS AMZ354...WHERE WE WILL CAP WINDS AND SEAS AT 20 KT
AND 5 FT...RESPECTIVELY. HOWEVER...DAYTIME FORECAST STAFF WILL NEED
TO KEEP A CLOSE WATCH FOR FREQUENT GUSTS THAT COULD APPROACH 25
KT...WHICH WOULD IN TURN ALLOW FOR SEAS TO CLIMB TO 6 FT. THUS WE
WILL CONTINUE TO CAREFULLY MONITOR FOR AN SCA OVER THE NEARSHORE GA
WATERS TODAY.
THE DEPARTING LOW LEVEL JET AND THE PASSAGE OF A COLD FRONT EARLY
TONIGHT WILL ALLOW FOR SCA/S TO END BY 03Z ACROSS ALL BUT THE OUTER
GA WATERS...WHERE WE HAVE THE SCA THROUGH LATE TONIGHT.
HIGH PRESSURE WILL BUILD ACROSS THE GULF OF MEXICO ON TUESDAY...WITH
A STRENGTHENING PRESSURE GRADIENT TO REDEVELOP AS DEEP LOW PRESSURE
IS STILL FOUND OVER THE GREAT LAKES. HOWEVER...WINDS LOOK TO BE NO
HIGHER THAN 15 OR 20 KT...AND WITH AN ONSHORE FETCH THE SEAS WILL
REMAIN AT 5 FT OR LESS.
A SECOND COLD FRONT WILL QUICKLY PUSH THROUGH THE AREA TUESDAY
NIGHT...AND THE RESULTING COOL AIR ADVECTION AND INCREASING LOW
LEVEL WIND FIELDS WILL ALLOW FOR MARGINAL SCA CONDITIONS ACROSS AT
LEAST AMZ350-374.
WINDS AND SEAS WILL BE SLOW IN COMING DOWN ON WEDNESDAY...BUT MUCH
MORE TRANQUIL CONDITIONS WILL FINALLY RETURN BY THURSDAY AND FRIDAY
AS HIGH PRESSURE SETTLES ACROSS THE REGION.
RIP CURRENTS...ALTHOUGH THERE WILL BE LITTLE IF ANY SWELL ALONG THE
BEACHES TODAY...STRENGTHENING SOUTH TO SW WINDS WILL REACH AS HIGH
AS 20-30 MPH ALONG THE CHARLESTON COUNTY COAST TODAY. THESE WINDS
WILL RESULT IN A STRONGER LONG SHORE CURRENT THAN IS TYPICAL...AND
THAT ALONG WITH THE STRONG WINDS WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS FOR AREAS NORTH OF EDISTO BEACH. FURTHER SOUTH THE
WINDS AND ASSOCIATED LONG SHORE CURRENT WILL NOT BE QUITE AS
STRONG...THUS WE HAVE OPTED TO CARRY ONLY A LOW RISK ELSEWHERE.
HOWEVER...SHOULD WINDS REACH HIGHER THAN NOW ANTICIPATED THAN WE
WOULD NEED TO CONSIDER A MODERATE RISK. BEACH GOERS SHOULD BE AWARE
THAT EVEN DURING LOW RISK THAT RIP CURRENTS CAN STILL OCCUR.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ330-
350-352.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ374.
&&Hazardous weather outlook, Apr 20, 10:14 AM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1014 AM EDT MON APR 20 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>044-047>049-051-211000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- 1014 AM EDT MON APR 20 2009 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL TO AT LEAST QUARTER SIZE AND DAMAGING WINDS TO 60 MPH. ANY SEVERE THUNDERSTORMS WILL OCCUR MAINLY BETWEEN 300 PM AND 1100 PM. YOU ARE URGED TO REMAIN ALERT FOR ADDITIONAL INFORMATION REGARDING THIS POTENTIALLY HAZARDOUS SITUATION. CHECK THE LATEST FORECASTS ON NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SCZ045-211000- BERKELEY- 1014 AM EDT MON APR 20 2009 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL TO AT LEAST QUARTER SIZE AND DAMAGING WINDS TO 60 MPH. ANY SEVERE THUNDERSTORMS WILL OCCUR MAINLY BETWEEN 300 PM AND 1100 PM. YOU ARE URGED TO REMAIN ALERT FOR ADDITIONAL INFORMATION REGARDING THIS POTENTIALLY HAZARDOUS SITUATION. CHECK THE LATEST FORECASTS ON NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SCZ050-211000- CHARLESTON- 1014 AM EDT MON APR 20 2009 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL TO AT LEAST QUARTER SIZE AND DAMAGING WINDS TO 60 MPH. ANY SEVERE THUNDERSTORMS WILL OCCUR MAINLY BETWEEN 300 PM AND 1100 PM. YOU ARE URGED TO REMAIN ALERT FOR ADDITIONAL INFORMATION REGARDING THIS POTENTIALLY HAZARDOUS SITUATION. CHECK THE LATEST FORECASTS ON NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 20, 1:35 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 135 PM EDT MON APR 20 2009 GAZ088-101-SCZ042-043-047-048-201815- BEAUFORT-EFFINGHAM-HAMPTON-INLAND COLLETON-INLAND JASPER-SCREVEN- 135 PM EDT MON APR 20 2009 ...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JASPER...NORTH CENTRAL BEAUFORT...CENTRAL COLLETON...SOUTHERN HAMPTON...EXTREME SOUTHEASTERN SCREVEN AND NORTH CENTRAL EFFINGHAM COUNTIES THROUGH 215 PM EDT... AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR COSBY...OR ABOUT 14 MILES NORTH OF SPRINGFIELD...MOVING NORTHEAST AT 35 MPH. AREAS IN AND AROUND CLYO...COOSAWHATCHIE...CUMMINGS...EARLY BRANCH... FURMAN...GARNETT...GILLISONVILLE...GRAYS...MCPHERSONVILLE... PINELAND...POCOTALIGO...ROBERTVILLE...SCOTIA...TARBORO AND YEMASSEE WILL BE IMPACTED THROUGH 215 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Apr 20, 2:12 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 212 PM EDT MON APR 20 2009 SCZ042-043-047>049-201900- BEAUFORT-COASTAL COLLETON-HAMPTON-INLAND COLLETON-INLAND JASPER- 212 PM EDT MON APR 20 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN JASPER...NORTH CENTRAL BEAUFORT...CENTRAL COLLETON AND EAST CENTRAL HAMPTON COUNTIES THROUGH 300 PM EDT... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EARLY BRANCH TO GILMANIA...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF YEMASSEE TO 8 MILES SOUTHWEST OF YEMASSEE...MOVING EAST AT 35 MPH. AREAS IN AND AROUND COTTAGEVILLE...EARLY BRANCH...GREEN POND... HENDERSONVILLE...MCPHERSONVILLE...POCOTALIGO...RITTER...ROUND O... WALTERBORO...WHITE HALL AND YEMASSEE WILL BE IMPACTED THROUGH 300 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:02 AM EDT | Lake Wind Advisory | CHS | Berkeley | 16 hr |
| Apr 20, 2:55 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 50 min |
| Apr 20, 3:40 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 35 min |
| Apr 20, 4:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.